MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® CUSTOM FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number XT15GS40NGF181N
Medical Device Problem Codes Split (2537); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that a portex® bivona® custom flextend¿ tts¿ neonatal and pediatric tracheostomy tube split into two after a few hours of use.The issue was observed by the patient's mother early in the day during attempt to suction the patient.It was noted that the patient's mother encountered resistance in the tube.The tube cuff was filled with air.The tracheostomy tube was changed immediately.No patient injury was reported.
 
Additional Manufacturer Narrative
One bivona® 4.0mm customized flextend¿ hyperflex¿ tracheostomy tube was returned for investigation.Visual inspection revealed that the returned device was broken.The break was located on the distal side of the shaft, below the neck flange.Examination found that the tracheostomy tube shaft had split horizontally and in line with the internal wire.Investigation was unable to determine the root cause of the observed shaft break.

Brand Name
PORTEX® BIVONA® CUSTOM FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6439286
Report Number3012307300-2017-00764
Device Sequence Number18974070
Product Code JOH
UDI-Device Identifier10351688853783
UDI-Public10351688853783
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Respiratory Therapist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date10/11/2021
Device Catalogue NumberXT15GS40NGF181N
Device Lot NumberGS031345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2017
Supplement Date Received by ManufacturerNot provided
04/04/2017
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date04/22/2017
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 YR
Patient Weight12